Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Albany, NY

January 9, 2008Bennington County, Vermont; Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jan 9, 2008, 10:45 AM EST for Bennington County, Vermont; Washington County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2008, 10:45 AM EST (15:45 UTC)
Expired
Jan 9, 2008, 11:28 AM EST
In force
43 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 111 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 091546
SVRALY
NYC115-VTC003-091645-
/O.NEW.KALY.SV.W.0002.080109T1545Z-080109T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1045 AM EST WED JAN 9 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 1145 AM EST

* AT 1043 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SALEM...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON BY 1100 AM EST...
  MANCHESTER BY 1115 AM EST...
  MANCHESTER CENTER BY 1120 AM EST...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN 
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
      4312 7299 4303 7300 4303 7341 4321 7343
      4328 7281 4326 7281
TIME...MOT...LOC 1545Z 265DEG 20KT 4313 7330

$$

TAW/JPV
2 follow-up statements
000 
WWUS51 KALY 091606
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1105 AM EST WED JAN 9 2008

NYC115-091615-
/O.CAN.KALY.SV.W.0002.000000T0000Z-080109T1645Z/
WASHINGTON NY-
1105 AM EST WED JAN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
      4311 7300 4303 7300 4303 7327 4323 7325
      4328 7282 4327 7281 4326 7281
TIME...MOT...LOC 1605Z 261DEG 32KT 4315 7312

$$

VTC003-091645-
/O.CON.KALY.SV.W.0002.000000T0000Z-080109T1645Z/
BENNINGTON VT-
1105 AM EST WED JAN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EST
FOR NORTHERN BENNINGTON COUNTY...

AT 1103 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUNDERLAND STATION...
OR ABOUT NEAR MANCHESTER...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHVILLE...MANCHESTER...MANCHESTER DEPOT AND MANCHESTER CENTER BY
  1110 AM EST...
  BARNUMVILLE BY 1115 AM EST...
  BROMLEY VILLAGE BY 1120 AM EST...
  FRENCH HOLLOW...STRATTONWALD...PIPER RIDGE AND INTERVALE BY 1125 AM
  EST...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
      4311 7300 4303 7300 4303 7327 4323 7325
      4328 7282 4327 7281 4326 7281
TIME...MOT...LOC 1605Z 261DEG 32KT 4315 7312

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

TAW/JPV
000 
WWUS51 KALY 091628
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1127 AM EST WED JAN 9 2008

VTC003-091637-
/O.CAN.KALY.SV.W.0002.000000T0000Z-080109T1645Z/
BENNINGTON VT-
1127 AM EST WED JAN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENNINGTON COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE 
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
      4311 7300 4303 7300 4303 7327 4323 7325
      4328 7282 4327 7281 4326 7281
TIME...MOT...LOC 1627Z 261DEG 32KT 4318 7286

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

TAW/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 10:18 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 9, 10:18 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EST WED JAN 9 2008

.SYNOPSIS...
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE TODAY. A LOW PRESSURE
SYSTEM WILL MOVE NORTHEAST THROUGH THE CENTRAL GREAT LAKES REGION
TONIGHT. THE TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS
THE REGION TODAY. COOLER...WINDY CONDITIONS WILL OCCUR THIS
AFTERNOON IN THE WAKE OF THE COLD FRONT. ANOTHER STORM SYSTEM
APPROACHING FROM THE OHIO VALLEY WILL BRING MORE PRECIPITATION
THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 15 HAS EXPIRED AS OF 8 AM EST. WITH BEST
DYNAMICS SHIFTING N/W OF REGION...HIGHEST THREAT FOR SEVERE
THUNDERSTORMS HAS ENDED.

UPPER SYSTEM TRACKING THROUGH GREAT LAKES NOW...HEADED FOR CANADA.
BAND OF RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS CONTINUES TO
TRACK EAST. STRONG SOUTHERLY BOUNDARY LAYER JET WILL PROVIDE SOME
SPEED CONVERGENCE AND ISENTROPIC LIFT. BOUNDARY LAYER THERMAL
GRADIENT ALONG LEADING EDGE OF COLDER AIR WILL PROVIDE SOME
FRONTOGENESIS...SO THERE ARE VARIOUS FORCING MECHANISMS TO SUPPORT
LIKELY RAIN WITH ISOLATED THUNDER THIS MORNING FOR AREAS WEST OF
THE HUDSON RIVER...AND THROUGH EARLY AFTERNOON FOR POINTS EAST OF
THE HUDSON RIVER. DEEP FLOW FROM BOUNDARY LAYER ON UP MOSTLY
SOUTHWEST...WHICH SUGGESTS SOME DRY LAYERS AND BREAKS IN THE BAND
OF RAIN. SOME INSTABILITY NOTED IN GUIDANCE FROM SURFACE THROUGH
700 MB...AND FEW LIGHTNING STRIKES EARLY THIS MORNING IN OH...SO
AGAIN...INDICATING ISOLATED THUNDER.

MOISTURE ASSOCIATED WITH THIS SYSTEM IS NOT QUITE SO DEEP...SO QPF
SHOULD NOT CONTRIBUTE TO ANY FLOOD POTENTIAL...AND ALL GUIDANCE
SUGGESTS <0.25 OF RAIN IN ALL AREAS. ALTHOUGH...WARMTH AND
CONTINUED SNOW/ICE MELT REQUIRES FLOOD WATCH IN AREAS ALREADY IN
EFFECT. HIGHS TODAY IN 50S...NEAR 60 IN SOME AREAS.

ONCE SYSTEM EXITS...VERY STRONG LOW-LEVEL WEST WINDS TRACK THROUGH
THE REGION...ALONG WITH COLD ADVECTION AND LAPSE RATES TRENDING
DRY ADIABATIC. GOOD MIXING WILL ALLOW FOR VERY GUSTY WINDS THIS
AFTERNOON AND EVENING...WITH STRONGEST WIND GUSTS IN NORTHERN
AREAS AND HIGHER ELEVATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WINDS AND COLD ADVECTION THROUGH THE EVENING...WITH RAPID
DIMINISHING OF WINDS BY/AFTER MIDNIGHT. STILL...SOME LIGHT WINDS
SHOULD CONTINUE THROUGH DAYBREAK...PREVENTING TEMPERATURES FROM
FALLING AS LOW AS THEY COULD IF WINDS GO CALM. LOWS IN 20S AND 30S
TONIGHT. COLD ADVECTION FAIRLY WEAK TOMORROW...WITH WEAK SURFACE
HIGH BUILDING IN...BUT WITH LIGHT WINDS...AND SOME HIGH CLOUDS
SPREADING IN LATER IN THE AFTERNOON...HIGHS IN THE 40S...NEAR 50
SOUTHERN AREAS...AROUND 40 ADIRONDACKS.

TOMORROW NIGHT...TEMPERATURES DROP RAPIDLY DURING THE EVENING
BEFORE CLOUDS THICKEN...AND DEW POINTS HOLD IN THE TEENS AND 20S.
NEXT UPPER SYSTEM AND WARM FRONT APPROACHES WITH PRECIPITATION
ONSET AROUND MIDNIGHT...ESPECIALLY IN WESTERN AREAS. LOW-LEVEL
SOUTHERLY JET STRENGTHENS AND TRACKS THROUGH THE REGION LATE
TOMORROW NIGHT AND FRIDAY WITH A QUICK SHOT OF WARM
ADVECTION...FRONTOGENESIS AND ISENTROPIC LIFT. SURFACE TEMPERATURES
WILL BE BELOW FREEZING IN MANY AREAS DURING THE NIGHT...WHILE
BOUNDARY LAYER TEMPERATURES WARM. SOME SNOW AND SLEET TO BEGIN IN
WESTERN AREAS...THEN ALL AREAS QUICKLY TRANSITION TO FREEZING RAIN
AND SLEET.

SOME HUDSON RIVER VALLEY AREAS FROM ALB TO POU MAY STAY RIGHT AT
OR JUST ABOVE FREEZING FOR MAINLY A COLD RAIN AND SOME SLEET...BUT
ACKNOWLEDGING A CHANCE OF FREEZING RAIN EVEN IN THOSE AREAS.
TEMPERATURES ARE GOING TO BE CLOSE IN THE CATSKILLS...BERKSHIRES
AND TACONICS AS WELL...AND WILL HAVE TO WATCH TRENDS AS THE EVENT
DRAWS NEARER SINCE SLIGHT CHANGES IN ELEVATION IN SHORT DISTANCES
COULD BE THE DIFFERENCE BETWEEN A COLD RAIN AT 33 DEGREES AND
FREEZING RAIN AT 31 OR 32 DEGREES.

SOME LIGHT SNOW ACCUMULATION POSSIBLE IN NORTHERN AND WESTERN
AREAS BEFORE CHANGE TO FREEZING RAIN AND SLEET. MANY AREAS COULD
SEE A COATING OF ICE BEFORE EVERYTHING TRANSITIONS TO RAIN BETWEEN
SUNRISE AND MIDDAY FRIDAY. HIGHS IN MOST AREAS FRIDAY IN UPPER
30S TO MID 40S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP 500 HPA TROF OVER NATION/S MIDSECTION DIGS SOUTH TO THE
GULF COAST FRIDAY NIGHT AND SATURDAY AND WORKS ITS WAY EAST
INTO THE REGION. THE SURFACE LOW LIFTS UP THE SAINT LAWRENCE
VALLEY INTO CANADA AND HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC AND SOUTHEASTERN STATES. A LOWS FORMS ON THE FRONTAL
BOUNDARY OFF THE CAROLINA COAST SUNDAY AND ADVANCES NORTHEAST
WITH CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND GFS AS TO
ITS TRACK. NCEP LOOKS TO BE FAVORING THE ECM POSITION. TEMPS
WILL BE COLD ENOUGH SO P-TYPE SHOULD BE ALL SNOW. AT THIS
STAGE WILL GO WITH CHANCE POPS MONDAY AND TUESDAY DUE TO THE
UNCERTAINTY OF THIS PERIOD. HAVE STAYED PRETTY CLOSE TO MOS
FOR TEMPERATURES DURING THIS PERIOD.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS VARY WIDELY ACROSS THE FORECAST AREA. AT GLENS FALLS
WINDS CALMED OUT AROUND 0500 GMT AND HEAVY FOG HAS SET IN WHICH
IS AT LEAST PARTIALLY A RESULT OF THE COMBINATION OF WARM AIR
ALOFT AND SNOW COVERED GROUND. AT ALBANY CONTINUED STRONG
SOUTHERLY WINDS HAVE KEPT THE AIR MIXED.  FARTHER SOUTH...AT
POUGHKEEPSIE FOG FORMED IN THE LATE EVENING WITH CALM WINDS BUT
SHORTLY AFTER MIDNIGHT SOUTHEASTERLY WINDS STARTED UP AND MIXED
OUT THE FOG AND CLOUDS HAVE MOVED IN. LITTLE CHANGE IS EXPECTED
UNTIL DAYBREAK...THEN WIDESPREAD MVFR VISIBILITY AND CEILINGS
ARE EXPECTED AS THE FRONT PASSES THROUGH. HAVE LOW LEVEL WIND SHEAR
IN TAFS UNTIL AROUND 1300/1400 GMT WHEN SURFACE WINDS INCREASE AND
LOW LEVEL WINDS MIX DOWN TO THE SURFACE. SOUTHERLY FLOW WILL BE
STRONGEST JUST AHEAD OF COLD FRONT AND WESTERLY WINDS WILL BE STRONG
AND GUSTY IN COLD AIR ADVECTION BEHIND THE FRONT WITH GUSTS TO 35-40
KNOTS EXPECTED. THERE IS A CHANCE FOR THUNDER AS THE FRONT SWEEPS
THROUGH BUT NOT HIGH ENOUGH CONFIDENCE TO PUT IN TAFS. CEILINGS AND
VISIBILITY WILL IMPROVE AFTER THE FRONTAL PASSAGE WITH VFR BY EARLY
AFTERNOON.

TONIGHT AND THU...VFR...NO SIG WX.
THU NIGHT AND FRI...LOWERING TO MVFR/IFR WITH A WINTRY MIX CHANGING
                    MOSTLY TO RAIN FRIDAY MORNING.
SAT...VFR...CHANCE OF SNOW SHOWERS MAINLY NORTH AND WEST OF THE
      CAPITAL REGION.

&&

.HYDROLOGY...
MOST RIVERS ARE CONTINUING TO RISE SLOWLY FROM MELTING SNOW AS A
RESULT OF THE UNSEASONABLE WARMTH YESTERDAY. A SUDDEN DROP IN THE
WATER LEVEL ON THE WILLIAMS RIVER IN VERMONT WAS MORE THAN LIKELY
A RESULT OF SOME ICE LETTING GO. NO REPORTS OF FLOODING HAVE BEEN
RECEIVED SO FAR. SOME OF THE FASTER RESPONDING RIVERS HAVE LEVELED
OFF WITH TEMPERATURES COOLING SLIGHTLY AND A LACK OF SOLAR ENERGY.
THE FIRST CONCERN IS WHAT WILL RESULT FROM THE RAIN THAT IS
FORECAST WITH THE FRONTAL PASSAGE LATER TODAY. FOLLOWING THE
FRONTAL PASSAGE THE WEATHER WILL COOL TO NEAR OR BELOW FREEZING
TONIGHT BUT THEN RISE INTO THE MID AND UPPER 40S IN THE HUDSON
AND HOUSATONIC VALLEYS THURSDAY. ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO MOVE FROM THE GREAT LAKES AREA UP THE SAINT LAWRENCE
VALLEY THURSDAY NIGHT AND FRIDAY. THIS TYPE OF TRACK HAS A HISTORY
OF BRINGING MOSTLY RAIN TO THE REGION AND FOLLOWING BOTH THE WARM
SPELL THE LAST COUPLE OF DAYS AND THE RAIN ASSOCIATED WITH THE
FRONT TODAY COULD RESULT IN THINGS BEING WORSE ON FRIDAY INTO
THE WEEK END. IN OUR COLDER NORTHERN REGIONS ICE ON THE RIVERS
WAS ESTIMATED TO BE BETWEEN 9 AND 12 INCHES THICK AND ICE
JAMMING COULD BE A PROBLEM AS WELL.  DEFINITELY A SITUATION
THAT WILL HAVE TO BE MONITORED CLOSELY.  PRECIPITATION OVER THE
WEEKEND AND EARLY NEXT WEEK SHOULD BE MOSTLY SNOW.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
NY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ041-043-
     047>054-058>061-063>066-083-084.
     HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
     038>040-042-082.
     FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NYZ032-033-038-
     039-042-043-082.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
VT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
     FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR VTZ014-015.

&&

SYNOPSIS...NAS
NEAR TERM...NAS/KL
SHORT TERM...NAS
LONG TERM...KILPATRICK
AVIATION...KILPATRICK
HYDROLOGY...KILPATRICK

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jan 9, 9:35 AM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
935 AM EST WED JAN 9 2008

NYZ032-033-038-039-042-082-101200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN WARREN-NORTHERN FULTON-
935 AM EST WED JAN 9 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ040-101200-
MONTGOMERY-
935 AM EST WED JAN 9 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTGOMERY COUNTY IN EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ043-101200-
NORTHERN WASHINGTON-
935 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHINGTON COUNTY IN EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ014-015-101200-
WESTERN WINDHAM-EASTERN WINDHAM-
935 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ041-047>054-058>061-063>066-083-084-VTZ013-
101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-
935 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...THE GREATER CAPITAL REGION...EASTERN CATSKILLS...TACONICS...MID
HUDSON VALLEY...BERKSHIRES AND LITCHFIELD HILLS...

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 9, 9:24 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
924 AM EST WED JAN 9 2008

NYZ058>061-063>066-091500-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN ULSTER NY-
924 AM EST WED JAN 9 2008

...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL IMPACT
COLUMBIA...GREENE...NORTHERN ULSTER AND NORTHERN DUTCHESS COUNTIES...

AT 920 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND TO NORTH-SOUTH LAKE
CAMPGROUND TO WEST SHOKAN...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF HUNTER TO 6 MILES EAST OF HUNTER TO 14 MILES WEST OF
KINGSTON...AND MOVING EAST AT 50 MPH.

THE LINE OF GUSTY SHOWERS WILL BE NEAR...
HIGH FALLS...SAUGERTIES...LAKE KATRINE AND HURLEY BY 930 AM EST
KINDERHOOK...VALATIE...RHINEBECK AND RED HOOK BY 935 AM EST
PHILMONT AND LIVINGSTON BY 940 AM EST

TAW/JPV
Special weather statement, Jan 9, 9:59 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
959 AM EST WED JAN 9 2008

NYZ084-VTZ013-014-091530-
BENNINGTON VT-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
959 AM EST WED JAN 9 2008

...A LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH
BENNINGTON...WASHINGTON AND WINDHAM COUNTIES...

AT 955 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A
BRIEF PERIOD OF HEAVY RAIN.  THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF DORSET TO 7 MILES SOUTHWEST OF
GREENWICH...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF DANBY TO
9 MILES EAST OF SARATOGA SPRINGS...AND MOVING EAST AT 40 MPH.

THE GUSTY SHOWERS WILL BE NEAR...
SALEM BY 1005 AM EST
CAMBRIDGE BY 1010 AM EST
DORSET BY 1015 AM EST
MANCHESTER BY 1020 AM EST
HIDDEN VALLEY...SHAFTSBURY...MANCHESTER CENTER AND ARLINGTON BY 1025
AM EST
LONDONDERRY AND 7 MILES NORTHWEST OF STRATTON BY 1030 AM EST

TAW/JPV
Special weather statement, Jan 9, 10:09 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1009 AM EST WED JAN 9 2008

NYZ033-039-041-042-050-082-083-091615-
HAMILTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
1009 AM EST WED JAN 9 2008

...A LINE OF SHOWERS WITH GUSTY WIND MOVING THROUGH
HAMILTON...SARATOGA...WARREN AND FULTON COUNTIES...

AT 1008 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A
BRIEF PERIOD OF HEAVY RAIN.  THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF DAY CENTER TO EPHRATAH...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF WARRENSBURG TO 6 MILES
NORTHWEST OF JOHNSTOWN...AND MOVING EAST AT 35 MPH.

THE GUSTY SHOWERS WILL BE NEAR...
NORTHVILLE BY 1015 AM EST
NORTHAMPTON BEACH PUBLIC CAMPGROUND...MAYFIELD...JOHNSTOWN AND
GLOVERSVILLE BY 1020 AM EST
EDINBURG BY 1025 AM EST
LAKE LUZERNE CAMPGROUND BY 1030 AM EST
LAKE GEORGE...LAKE GEORGE VILLAGE AND LAKE LUZERNE-HADLEY BY 1035 AM
EST

TAW/JPV
Local storm report, Jan 9, 10:13 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1013 AM EST WED JAN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG LITTLE FALLS            43.05N 74.86W
01/09/2008                   HERKIMER           NY   EMERGENCY MNGR

            POWER LINES DOWN.

1000 AM     NON-TSTM WND DMG OLD FORGE               43.71N 74.97W
01/09/2008                   HERKIMER           NY   EMERGENCY MNGR

            MULTIPLE WIRES DOWN.

1000 AM     NON-TSTM WND GST FAIRFIELD               43.14N 74.91W
01/09/2008  M50.00 MPH       HERKIMER           NY   EMERGENCY MNGR

&&

KGS
Special weather statement, Jan 9, 10:30 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1030 AM EST WED JAN 9 2008

VTZ013>015-091615-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1030 AM EST WED JAN 9 2008

...A LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH BENNINGTON
AND WINDHAM COUNTIES...

AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A
BRIEF PERIOD OF HEAVY RAIN.  THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM DORSET TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTHWEST OF DANBY TO 6 MILES NORTHEAST OF HOOSICK
FALLS...AND MOVING EAST AT 50 MPH.

THE GUSTY SHOWERS WILL BE NEAR...
MANCHESTER CENTER BY 1035 AM EST
STRATTON AND LONDONDERRY BY 1045 AM EST
WEST WARDSBORO BY 1050 AM EST
TOWNSHEND...HARMONYVILLE AND NEWFANE BY 1100 AM EST
SAXTONS RIVER BY 1105 AM EST
WESTMINSTER AND PUTNEY BY 1110 AM EST

TAW/JPV
Local storm report, Jan 9, 10:33 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EST WED JAN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     NON-TSTM WND DMG OHIO                    43.32N 74.98W
01/09/2008                   HERKIMER           NY   EMERGENCY MNGR

            TREE KNOCKING DOWN POWER LINES.

1020 AM     NON-TSTM WND DMG SPECULATOR              43.58N 74.38W
01/09/2008                   HAMILTON           NY   EMERGENCY MNGR

            TREES DOWN ON RT. 30 BETWEEN SPECULATOR AND WELLS

&&

HJOHNSON

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:11 AM ESTSevere Thunderstorm WarningALYHamilton, Herkimer64 min
Jan 9, 9:12 AM ESTHigh Wind WarningALYFulton, Hamilton, Herkimer, Montgomery, Warren7 hr

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.